I have been on pred now for 4 months and find that my skin is very easily damaged what would have been just a scrape before is now a bleeding wound my arms look as if I self harm never realised I bumped them so much. Anyone else noticed this? I am nearly 74 so I suppose age doesn't help either.
Thin skin: I have been on pred now for 4 months and... - PMRGCAuk
Hi, I am 59 and on pred 4 years. Due to pred, my skin was a little dry and thin overall but the past couple of months of hand washing has left me with splits cuts and tender bits. If course messing with a metal but of garden equipment didn't help. I currently have bits of plaster everywhere. I would recommend doublebase gel which up to recently kept my skin feeling and looking better. 🌻
Does this gel have a brand name and do you get it from a chemist?
I ordered it online but you may get it on prescription. There may be various makes but I ordered this brand. You might get it cheaper online somewhere. The first one last me almost a year Nd I used it a couple or more times a day on hands,arms and legs sometimes.
What is the difference between the two bottles, please ?
Size? Make? I got 500g which lasted months pre covid
Do you mean the blue and lilac coloured bottles on the website?
The blue one is a slightly different product which also contains an antiinflammatory called isopropyl myristate which apparently has the potential to cause allergies but which is supposed to reduce the reddening and sore effects of inflamed skin better.
I may have to try that one. It's like I have grated my hands.🙌
Yes, thank you. I´ll have the lilac one then.
Maybe I can put some on my scalp,, it is very dry ?
Doublebase is its name. There is also Diprobase. They are commonly used for eczema patients in the UK.
I'm on 7mg now tapering 1mg per month. I have bloods each time I taper. ESR. CRP. HBAC1. FULL BLOOD COUNT AND CHOLESTEROL.
Iam so lucky my GP is very much on the case as prednisolone can effect blood sugars and cholesterol.
The only thing I noticed is all the hairs on my legs have vanished. LOL
No issues with thinning of skin.
Latest bloods were normal.
I had severe PMR one year ago.
Pain much improved now.
Good luck to everybody
Oh yes. All leg hair vanishes for many men and women and some women get full Elvis style sideboards.
I m still got my fingers crossed about no more hair removal!!haha.
I too am having problems with bruising and little like bumps on my legs and on one arm,if you scratch them they bleed quite heavily.
Will ask doc about the cream you all are using.
Best wishes to you all.
It worked beautifully up to 5 weeks ago when I started having to wash hands a gazillion times a day. I say6 with gloves full of cream on for 30mins a day and it cracked it a little. But cuts everywhere 😁🌻🙌
Is that what I ve got to look forward too now!
Dog stepped on my foot yesterday and decided to use me a starter block to get to the gardener!
Within seconds I had a big black bruise and a claw mark on top of the bruise,with a hole!
Also got a letter from my boss to say that since I ve got pmr now and that she s agreed to let me do less hrs a week!?
Not sure how that’s going to work?
She thinks she ll give me my contract of employment now,and say that since she has a long holiday booked August to September that I should stay on until she comes back then if nothings changed health wise I ll need to leave,
But unbeknown to her I have got another better job to go too!
😂🤣😂 always have a plan b.
My dog is only a working cocker but if she steps on you you know it. When my feet were really painful from neuropathy I had to wear boots round her. 🤪
Skin thinning is one of the side effects of pred.
Poopadoopy has given you the same item I would have recommended. Double Base Gel and follow the instructions to the letter.
I am waiting on a delivery of gardening gloves with the fingers cut off - just like driving gloves, but the arm protection goes up to the elbow. Wish I had known about them donkey's years ago.
Have you got a link for those? I'm sure a lot of people might be interested.
Scotts of Stow my go to Shop for the past 25 years........Protective Gardening Armlets - £14.95
I did think about putting the link in................but then thought 'should I?'
I looked at the 80th pics today and smiled when I saw you..
It's a common side effect of pred unfortunately. You'll find things take longer to heal as well. I find aloe vera gel helps a lot. Use a really good mousturiser. I use Aveeno skin relief on arms and legs. Things will improve as you reduce your dose.
Definitely had the same problem as you on higher doses. Now on 6mgand my skin is stronger.
I think we all get this. I always used to have big purple bruises everywhere too, then I started taking collegen powder dissolved in a drink and gradually I stopped getting them. It takes a while but it works for me. Also stops the hair loss. You need type 1 and 3 collegen, either bovine or marine but if bovine make sure it's grass fed organic. I stick to marine myself.
I also use Doublebase gel after a bath or shower to keep my skin moisturised.
I had problems like this when on a higher dose of pred but was better until my neighbours dog jumped up and scratched my arm with his claw drawing blood! Went to pharmacy for big plasters and was told to ring gp.Did this and ended up with antibiotics and tetanus jab! Two weeks on its healing slowly but I avoid the dog.
I have the same problem, whilst out with the dogs a young boisterous Staffie jumped up at me and took a piece of skin off the size of a fifty pence piece and that was through a thick fleece. Luckily it has healed well, so be careful when out and about, you just don’t realise how susceptible you are.
The same here! Just a slight bump on my arm and I am either bleeding or have a horrible purple mark. I understand that with PMR the wall of the veins become very thin and break easily.
And don't forget about dermatuff.com. They make their socks and sleeves from kevlar, the bullet proof material.
Sorry you are getting this. I believe prednisolone can thin the skin.
I suppose this could be the case.
It gets better once off the pred. Mine was really bad toward the end of my pred use. I make sure to use sunscreen on my arms now when out and use a powder collagen product in my coffee now and then.
Hi I am down to 5mg now ams I've had the same problem with very thin skin and vains in my arms and hand high on the surface I could hardly see them before. Just need to carry on .and look after yourself. Good luck